Jump to content
Important Survey - Please Participate ×

GERD at 19 months out


[Fp...]

Recommended Posts

Ive been diagnosed with GERD and a small hiatal hernia. I have constant chest pain. My doctor has prescribed Reglan. I read up on the drug and dont like the possible permanent side effects.

My question is - Could this GERD be benzo induced? I know that many people have GERD during withdrawal. I have tried PPIs and H2 blockers. Nothing has helped. I am now taking a probiotic. Should I wait it out  is it possible, at 19 months, that this is a symptom of withdrawal that may go away or am I stuck with trying a treatment that may be dangerous. I read that Reglan can cause drug induced Parkinsonism. Any help or information will be greatly appreciated.

Thanks,

Fp

Link to comment
Share on other sites

Fp,

 

This is such a weird ride and my symptoms have come and gone and morphed so much over the last 20 months that I’ve come to the conclusion that the best course of action is to tough anything out and wait for it to go away. That’s worked well so far. A couple of months ago I did have something similar to what you describe and it lasted a few weeks and then went away. No medication and no change of diet. Of course, that won’t be appropriate in all cases and you’ve got to make your own mind up. I have very little confidence in the doctor doing any more than treating you like Joe Average just to get you out of the surgery though. If I was you I might just pop back and express my concern at the potential side-effects of Reglan given your benzo experience, see if there is a dietary solution and also understand the risk of doing nothing. Clearly, you don’t need the constant chest pain either.

 

Given my experience, strong medication is always going to be a last resort in the future.

 

Good luck

 

G

Link to comment
Share on other sites

Ive been diagnosed with GERD and a small hiatal hernia. I have constant chest pain. My doctor has prescribed Reglan. I read up on the drug and dont like the possible permanent side effects.

My question is - Could this GERD be benzo induced? I know that many people have GERD during withdrawal. I have tried PPIs and H2 blockers. Nothing has helped. I am now taking a probiotic. Should I wait it out  is it possible, at 19 months, that this is a symptom of withdrawal that may go away or am I stuck with trying a treatment that may be dangerous. I read that Reglan can cause drug induced Parkinsonism. Any help or information will be greatly appreciated.

Thanks,

Fp

 

Hi, I had this problem towards the end of my taper although I wouldn’t be surprised if it was Benzos at 19 months. I experienced reflux, shortness of breath and chest pain. I had all the tests done and they came back normal apart from irritation in the esophaguses. Glad to say it has all past. I wasn’t a fan of taking meds. I found relief using the following.

 

Elevating the your bed 6 inches.

Stomach pulling. Have a look on YOUTUBE. Great for a hernia.

Low acid diet.

Slippery elm.

Being careful about when I ate. Ideally not late at night.

Banana and avocado smoothies.

I occasionally took ant acids.

 

I hope that helps. There are some great videos on YOUTUBE on this subject. I’m sure it will pass.

 

Matt

Link to comment
Share on other sites

×
×
  • Create New...